Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 12, 2006, 11:36 AM CST for 7 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 11:36 AM CST (17:36 UTC)
- Expired
- Jan 12, 2006, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4496 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 121736 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CST THU JAN 12 2006 ...WIND ADVISORY THIS AFTERNOON ACROSS THE SOUTHWESTERN PANHANDLE AND NORTHWEST SOUTH PLAINS... .AN UPPER TROUGH OF LOW PRESSURE MOVING ACROSS THE CENTRAL SECTIONS OF THE NATION HAS RESULTED IN STRONG AND GUSTY WINDS ACROSS WEST TEXAS. STRONG WINDS WILL CONTINUE THROUGH MID TO LATE AFTERNOON...BEFORE A WEAK COLD FRONT MOVES SOUTH AND RESULTS IN A SWITCH TO NORTHWEST TO NORTH WINDS ALONG WITH SLIGHTLY LOWER WIND SPEEDS. TXZ021>024-027>029-122300- /O.NEW.KLUB.WI.Y.0002.060112T1736Z-060112T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW 1136 AM CST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SOUTHWEST TO WEST WINDS 25 TO 35 MPH ARE EXPECTED THROUGH 5 PM OVER THE SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS. A FEW GUSTS TO 50 MPH WILL BE POSSIBLE. THE STRONG WINDS AND LOW HUMIDITIES WILL ALSO CONTRIBUTE TO AN ELEVATED FIRE DANGER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:29 AM CST, 8 hours 7 minutes earlier.
Area forecast discussion, Jan 12, 3:29 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 329 AM CST THU JAN 12 2006 .SHORT TERM... A TROUGH PASSING FROM THE ROCKIES INTO THE PLAINS WILL CAUSE LOW PRESSURE TO DEEPEN ACROSS THE SOUTHERN PLAINS TODAY. THIS WILL INCREASE THE PRESSURE GRADIENT AND ALLOW FOR 20 TO 30 MPH WINDS ACROSS MUCH OF THE CWA. THE VERY DRY ATMOSPHERE ALLOWING A QUICK WARM UP TODAY WHICH WILL HELP THE ATMOSPHERE TO BE ABLE TO MIX THE 35 TO 40 KT WINDS FROM AROUND 700 MB. SO WIND GUSTS OF 40 TO 45 WILL BE POSSIBLE. ALL OF THIS WILL LEAD TO AN EXTREME FIRE DANGER ACROSS THE SOUTH PLAINS REGION. HAVE ADDED THE NORTHEASTERN ZONES TO THE RED FLAG WARNING. ANOTHER DISTURBANCE IN THE SOUTHERN JET WILL CONTINUE THE HIGH CLOUDS GENERALLY OVER THE SOUTHERN HALF OF CWA THROUGH THE MORNING. THESE CLOUDS ARENT ALL THAT THICK AND SHOULD NOT DISRUPT OUR MIXING MUCH AT ALL. EXPECT ANOTHER WARM DAY AHEAD OF A COLD FRONT THAT WILL ARRIVE IN THE NORTHERN CWA LATE THIS AFTERNOON THEN SWEEP ACROSS THE AREA DURING THE EVENING. GUSTY NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT. WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT. RH LEVELS SHOULD INCREASE ENOUGH BEHIND THE FRONT TO KEEP US FROM REACHING RED FLAG CRITERIA. DAY SHIFT WILL HAVE TO MONITOR THIS AND MAY HAVE TO EXTENDED THE RED FLAG WARNING INTO THE EVENING HOURS IF RH VALUES DO NOT INCREASE AS MUCH AS ANTICIPATED. .LONG TERM... ONLY MINOR TWEAKS MADE TO PREVIOUS PACKAGE AS VERY LITTLE CHANGE IN MODEL GUIDANCE FROM YESTERDAY. MODELS STILL IN GOOD AGREEMENT INDICATING UPPER LEVEL RIDGE OVER INTER-MOUNTAIN WEST FRIDAY MORNING MOVING EAST ACROSS THE REGION BY SATURDAY AFTERNOON AS A TROUGH MOVES INTO THE WEST COAST. THERE HAVE BEEN A FEW SLIGHT CHANGES WITH THIS SYSTEM AS IT MOVES THROUGH THE DESERT SOUTHWEST/ INTER-MOUNTAIN REGION OVER THE WEEKEND AND INTO THE PLAINS BY LATE MONDAY. HOWEVER THEY BASICALLY AGREE ON PLACING A TROUGH FROM THE NORTHERN PLAINS SOUTHWARD ACROSS WEST TEXAS AT 00Z TUESDAY...EXCEPT FOR NAVY NOGAPS WHICH IS MUCH SLOWER AND FURTHER SOUTH...ALSO THE 12/00Z ECMWF HAS BECOME MORE AMPLIFIED AND FURTHER SOUTH WITH THE TROUGH THEN PREVIOUS RUN. THE 12/00Z GFS HAS ALSO TRENDED SLIGHTLY SLOWER THEN PREVIOUS RUNS. THUS... ALTHOUGH MODELS ARE IN BASIC AGREEMENT WITH LONG WAVE PATTERN... WITH UNCERTAINTY OF MODELS WITH DETAILS HAVE DECIDED TO NOT MAKE ANY CHANGES TO LATER PORTIONS OF FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 25 56 26 / 0 0 0 0 TULIA 69 23 55 26 / 0 0 0 0 PLAINVIEW 68 26 55 27 / 0 0 0 0 LEVELLAND 71 27 55 28 / 0 0 0 0 LUBBOCK 72 27 56 29 / 0 0 0 0 BROWNFIELD 75 28 56 29 / 0 0 0 0 CHILDRESS 71 32 59 30 / 0 0 0 0 SPUR 77 31 59 27 / 0 0 0 0 ASPERMONT 79 32 61 29 / 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. && 18/08
Hazardous weather outlook, Jan 12, 5:55 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 555 AM CST THU JAN 12 2006 TXZ021>044-131200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 555 AM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER HAZARDOUS FIRE WEATHER CONDITIONS WILL EXIST TODAY...WITH A HIGH THREAT FOR WILDFIRES. BREEZY WESTERLY WINDS AND VERY LOW HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER HAZARDS ARE POSSIBLE ON SUNDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.